Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 109, NWS Pueblo, CO

June 30, 2014Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2014, 6:18 PM MDT for Baca County, Colorado. It was in force for 87 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 6:18 PM MDT (00:18 UTC)
Expired
Jun 30, 2014, 7:45 PM MDT
In force
87 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Amarillo radar (KAMA), 213 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:49 PM MDTHAIL 1.75Campo, COMULTIPLE REPORTS OF QUARTER TO GOLF BALL SIZED HAIL.
Jun 30, 6:54 PM MDTHAIL 0.88Campo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2457 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2642 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS55 KPUB 010018
SVRPUB
COC009-010145-
/O.NEW.KPUB.SV.W.0109.140701T0018Z-140701T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT

* AT 617 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPO...OR
  20 MILES SOUTH OF SPRINGFIELD...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10224 3699 10271 3700 10274 3727 10265
      3723 10204 3700 10204
TIME...MOT...LOC 0017Z 301DEG 27KT 3713 10249 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$
8 follow-up statements
112 
WWUS55 KPUB 010032
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT MON JUN 30 2014

COC009-010145-
/O.CON.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
632 PM MDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 632 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMPO...OR 20
MILES SOUTH OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3700 10274 3726 10255 3723 10211 3723 10204
      3700 10204 3699 10220
TIME...MOT...LOC 0032Z 289DEG 12KT 3712 10248 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$
846 
WWUS55 KPUB 010042
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT MON JUN 30 2014

COC009-010145-
/O.CON.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
642 PM MDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 641 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF 
CAMPO...OR 24 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST-SOUTHEAST 
AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3700 10274 3726 10255 3723 10211 3723 10204
      3700 10204 3699 10220
TIME...MOT...LOC 0041Z 289DEG 18KT 3708 10245 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$
213 
WWUS55 KPUB 010053
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT MON JUN 30 2014

COC009-010145-
/O.CON.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
653 PM MDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 653 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF 
CAMPO...OR 27 MILES WEST OF ELKHART...MOVING EAST-SOUTHEAST AT 25 
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3700 10274 3726 10255 3723 10211 3723 10204
      3700 10204 3699 10220
TIME...MOT...LOC 0053Z 291DEG 26KT 3705 10239 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$
438 
WWUS55 KPUB 010104
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MDT MON JUN 30 2014

COC009-010145-
/O.CON.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
704 PM MDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 704 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES EAST OF 
CAMPO...OR 21 MILES WEST OF ELKHART...MOVING EAST-SOUTHEAST AT 25 
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3700 10274 3726 10255 3723 10211 3723 10204
      3700 10204 3699 10220
TIME...MOT...LOC 0104Z 283DEG 27KT 3704 10228 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$
647 
WWUS55 KPUB 010114
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT MON JUN 30 2014

COC009-010145-
/O.CON.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
714 PM MDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 714 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF
ELKHART...MOVING EAST-SOUTHEAST AT 25 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3700 10262 3724 10233 3723 10211 3723 10204
      3700 10204 3699 10216
TIME...MOT...LOC 0114Z 283DEG 24KT 3703 10220 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$
958 
WWUS55 KPUB 010124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT MON JUN 30 2014

COC009-010145-
/O.CON.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
724 PM MDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 724 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
ELKHART...MOVING EAST-SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10262 3724 10233 3723 10211 3723 10204
      3700 10204 3699 10216
TIME...MOT...LOC 0124Z 287DEG 13KT 3703 10218 

HAIL...1.00IN
WIND...60MPH

$$
608 
WWUS55 KPUB 010131
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT MON JUN 30 2014

COC009-010145-
/O.CON.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
731 PM MDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 730 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
ELKHART...MOVING EAST-SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 10225 3723 10212 3723 10204 3700 10204
      3699 10216
TIME...MOT...LOC 0130Z 294DEG 26KT 3701 10213 

HAIL...1.00IN
WIND...60MPH

$$
934 
WWUS55 KPUB 010141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT MON JUN 30 2014

COC009-010150-
/O.EXP.KPUB.SV.W.0109.000000T0000Z-140701T0145Z/
BACA CO-
741 PM MDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY WILL
EXPIRE AT 745 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3699 10225 3723 10212 3723 10204 3700 10204
      3699 10216
TIME...MOT...LOC 0139Z 301DEG 27KT 3701 10213 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:41 PM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 30, 3:41 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT MON JUN 30 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 257 PM MDT MON JUN 30 2014

...HOT WITH ISOLATED DRY THUNDERSTORMS THIS EVENING...THEN COOLER
WEATHER FOR TUESDAY...

INITIAL PUSH OF THE FRONT MOVED THROUGH SOUTHEAST CO THIS MORNING
AND HAS STALLED OUT ALONG A LINE FROM PUEBLO...TO WALSENBURG TO
KIM...SOUTHEASTWARD TO SPRINGFIELD.  TO THE NORTH AND EAST OF THIS
BOUNDARY...DEW POINTS HAVE COME UP INTO A MEAGER 30S AND 40S...AND
TO THE SOUTH AND WEST OF THE BOUNDARY...DEW POINTS REMAIN IN THE
TEENS AND 20S.  THIS HAS YIELDED CRITICAL TO NEAR CRITICAL FIRE
WEATHER CONDITIONS FOR THE MOUNTAINS AND VALLEYS...THOUGH WINDS HAVE
BEEN STRONGEST ACROSS CHAFFEE AND LAKE COUNTIES WHERE CURRENT RED
FLAG WARNING IS OUT.  WIND SPEEDS HAVE BEEN GUSTY AT TIMES ELSEWHERE
ACROSS THE MOUNTAINS...BUT A LITTLE SPOTTIER IN COVERAGE.

HIGH BASED THUNDERSTORMS HAVE DEVELOPED ACROSS THE SAN LUIS
VALLEY...AND ALONG THE FRONTAL BOUNDARY EXTENDING ACROSS THE PLAINS.
WITH TEMPERATURES AROUND 100...AND INVERTED V SOUNDINGS...GUSTY
WINDS UP TO 50 MPH AND DRY LIGHTNING WILL BE THE PRIMARY STORM
THREATS...THOUGH COVERAGE OF DRY LIGHTNING APPEARS TOO LIMITED TO
WARRANT A RED FLAG WARNING.  TO THE SOUTHEAST OF BACA
COUNTY...SOUTHERLY WINDS ARE ADVECTING 50S AND LOWER 60 DEW POINTS
TOWARDS THE AREA...SO CAPES ARE HIGHER DOWN THAT WAY (UP TO 1000-
1500 J/KG)...AND COULD RESULT IN A MARGINAL STRONG TO SEVERE
THUNDERSTORM IN EXTREME SOUTHEAST CORNER OF COLORADO.

SECONDARY SURGE OF THE FRONT IS MAKING ITS PUSHING SOUTH OF THE
PALMER DIVIDE ATTM...SHIFTING WINDS OUT OF THE NORTHEAST AND
EVENTUALLY INCREASING DEW POINTS INTO 40S AND 50S OVERNIGHT.  EXPECT
HIGH BASED THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND BEHIND
THIS BOUNDARY AS IT CONTINUES DROPPING SOUTHWARD THROUGH THE PLAINS
THIS EVENING. THERE MAY BE A LULL LATER THIS EVENING BEHIND THE
BOUNDARY...THEN WAA OVERTOP FRONTAL BOUNDARY MAY GEN UP ANOTHER
ROUND OF ISOLATED THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS.  HIGH
RES SHORT RANGE MODELS HAVE BEEN CONSISTENTLY DOING THIS...THOUGH
ITS POSITION ACROSS THE PLAINS VARIES FROM RUN TO RUN.  WILL CARRY
HIGHEST POPS ACROSS THE SOUTHEAST CORNER WHERE NORTHERN EDGE OF
DEVELOPING MCS IS LIKELY TO AFFECT THIS AREA...WITH ISOLATED POPS
FARTHER NORTH. AS UPSLOPE FLOW SETS IN TONIGHT...EXPECT STRATUS TO
DEVELOP ALONG THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS
AND PORTIONS OF THE SOUTHEAST PLAINS TOWARDS MORNING.

ON TUESDAY...MOISTURE STARTS TO DECREASE BEHIND THE FRONT...AS TAIL
END OF UPPER TROF WILL BE GLANCING BY TO THE NORTHEAST EARLY IN THE
DAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS THE
MOUNTAINS DURING THE AFTERNOON...BUT SE PLAINS WILL REMAIN CAPPED.
DEPENDING ON HOW MUCH MOISTURE REMAINS POOLED UP ACROSS THE
SOUTHEAST MOUNTAINS...WILL DETERMINE AVAILABLE CAPE FOR AFTERNOON
THUNDERSTORMS...WHICH IN TURN WILL DETERMINE EXTENT OF HEAVY
RAINFALL POTENTIAL.  BASED ON LATEST RUNS...LOOKS LIKE DEW POINTS
WILL FALL OFF INTO THE LOWER 40S WHICH WILL KEEP CAPE VALUES UNDER
1000 J/KG.  BURN SCARS WILL HAVE TO BE MONITORED CLOSELY SHOULD A
STRONGER STORM IMPACT THESE AREAS...BUT FOR NOW THREAT DOES NOT LOOK
ALL THAT HIGH.  TEMPERATURES ON TUESDAY WILL BE AROUND 20 DEGREES
COOLER THAN THOSE OF TODAY ACROSS THE SOUTHEAST PLAINS. -KT

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 257 PM MDT MON JUN 30 2014

...SHOWERS AND STORMS BECOMING MORE FREQUENT...

THE EXTENDED LOOKS FAIRLY TRANQUIL...A TYPICAL PATTERN FOR JULY.
HIGH PRESSURE WILL BE CENTERED OVER NM FOR MUCH OF THE PERIOD AS THE
RIDGE BECOMES ESTABLISHED BETWEEN TROUGHS OVER THE PACNW AND ERN
CANADA. BASICALLY...WE WILL BE UNDER WEAK FLOW ALOFT WHICH WILL KEEP
THE FIRE DANGER MINIMAL...AND BRING THE AREA SOME MODEST SUBTROPICAL
MOISTURE AS A WEAK MONSOONAL PATTERN SETS UP LATE THIS WEEK.

NOT MUCH TO DISTINGUISH ONE DAY FROM THE REST AS WE MOVE PAST
TUESDAY...BUT RIGHT NOW IT LOOKS LIKE THE BEST PRECIP CHANCES WILL
COME LATE THU AFTERNOON OR EVE. WED COULD SEE SOME LOCALLY HEAVY
SHOWERS OR STORMS...BUT MAINLY OVER THE MTS. THU BRINGS SLIGHTLY
BETTER MID LEVEL MOISTURE UP FROM THE SOUTH...SO COULD SEE A LITTLE
BETTER OVERALL COVERAGE ON THU. THIS DAILY PATTERN OF CONVECTION
SHOULD CONTINUE INTO NEXT WEEKEND AND BEYOND. RIGHT NOW IT DOES NOT
LOOK LIKE A STRONG MONSOON...BUT IT IS STILL PRETTY EARLY IN
THE SEASON.

TEMPS SHOULD SLOWLY REBOUND FROM THE 80S OVER THE PLAINS WED...TO
THE LOW-MID 90S FOR THE END OF THE WEEK...AND POSSIBLY WARMER BY
NEXT WEEKEND AS THE RIDGE BEGINS SHIFTING EWD. GFS MEX GUIDANCE LOOKS
A BIT TOO WARM FOR THE EXTENDED...GIVEN THE INCREASED MOISTURE...SO
STUCK CLOSER TO THE ENSEMBLE TEMPS WHICH ARE CLOSER TO THE ECMWF MOS
FIGURES. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 257 PM MDT MON JUN 30 2014

A COLD FRONT WILL DROP THROUGH THE SOUTHEAST PLAINS THIS EVENING
SHIFTING WINDS OUT OF THE NORTHEAST AT 15 TO 30 KTS THROUGH THE
EVENING. ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING WHICH COULD PRODUCE SOME ERRATIC GUSTY WINDS UP TO 50 MPH
AND LIGHTNING. THESE COULD IMPACT ALL THREE TAF SITES. AS MOISTURE
SPREADS BACK WESTWARD IN EASTERLY WINDS OVERNIGHT...VFR TO MVFR
STRATUS WILL DEVELOP ACROSS THE LOWER EASTERN SLOPES OF THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE KCOS AND
KPUB TAF SITES. STRATUS WILL BREAK BY 18Z AT BOTH TAF SITES.
ISOLATED TO SCATTERED -TSRA WILL DEVELOP ACROSS THE MOUNTAINS BY
AFTERNOON...THOUGH THESE WILL LIKELY DIMINISH AS THEY MOVE TO THE
SOUTHEAST INTO THE ADJACENT PLAINS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ220.

&&

SHORT TERM...KT
LONG TERM...ROSE
AVIATION...KT
Hazardous weather outlook, Jun 30, 11:31 AM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT MON JUN 30 2014

COZ058>089-093>099-011745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 AM MDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE LA GARITA AND EASTERN SAN
JUAN MOUNTAIN RANGES THIS AFTERNOON WITH LIGHTNING AND GUSTY
OUTFLOW WIND GUSTS TO 40 MPH POSSIBLE.

MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO
DEVELOP ACROSS THE EASTERN MOUNTAINS BY THIS AFTERNOON AND SPREAD
EAST ACROSS THE PLAINS THROUGH THIS EVENING.  THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LIGHTNING...AND OUTFLOW WIND GUSTS TO NEAR
45 MPH.

ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER BACA
COUNTY THIS EVENING AND OVERNIGHT WHERE BETTER MOISTURE AND
INSTABILITY WILL EXIST. HAIL TO THE SIZE OF QUARTERS AND WIND
GUSTS TO 60 MPH MAY BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS
THROUGH MIDNIGHT.

THUNDERSTORM ACTIVITY WILL SHIFT SOUTH AND EAST OVERNIGHT...WITH
A FEW LINGERING THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF
SOUTHEAST COLORADO INTO EARLY TUESDAY MORNING.

LOW HUMIDITY VALUES COMBINED WITH BREEZY CONDITIONS WILL PRODUCE
NEAR CRITICAL FIRE WEATHER CONDITIONS OVER LAKE AND CHAFFEE COUNTIES
THIS AFTERNOON.  EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING
ACTIVITIES OVER THE CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD.
ON TUESDAY...STORMS WILL BE CONFINED MAINLY TO AREAS IN AND NEAR
THE MOUNTAINS. THEN...THURSDAY THROUGH THE WEEKEND...THE CHANCE
FOR STORMS WILL EXTEND OUT ONTO THE PLAINS.

THE PRIMARY WINDOW FOR STORM DEVELOPMENT WILL BE THE AFTERNOON
AND EVENING HOURS. PRIMARY STORM THREATS WILL BE LIGHTNING AND
HEAVY RAIN. HOWEVER...A FEW STORMS COULD ALSO PRODUCE LARGE HAIL
AND STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER BACA COUNTY LATE THIS AFTERNOON THROUGH MIDNIGHT.

31/44

In the hours before

Special weather statement, Jun 30, 1:16 PM MDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
116 PM MDT MON JUN 30 2014

COZ086>088-302000-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
116 PM MDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS...
NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 200 PM
MDT...

AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HIGH BASED THUNDERSTORM 23 MILES NORTHEAST OF WALSENBURG...OR 25
MILES SOUTH OF PUEBLO...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS
ANIMAS...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES.

LAT...LON 3788 10468 3803 10459 3793 10423 3770 10435
TIME...MOT...LOC 1916Z 295DEG 14KT 3791 10455

KT
Special weather statement, Jun 30, 3:39 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 30 2014

COZ089-093-095-097-302215-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
339 PM MDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY...WESTERN
KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 415
PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILD HORSE POINT...OR 30 MILES SOUTHWEST OF
AROYA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HASWELL...BLUE LAKE AND ARLINGTON.

LAT...LON 3817 10329 3852 10378 3852 10317 3861 10317
      3851 10280
TIME...MOT...LOC 2138Z 304DEG 23KT 3850 10348

SR
Special weather statement, Jun 30, 4:16 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT MON JUN 30 2014

COZ085-086-089-302345-
CROWLEY COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
416 PM MDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 545 PM
MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS NEAR HANOVER...OR 23 MILES NORTHEAST OF
PUEBLO... MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND HANOVER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3853 10405 3852 10377 3836 10374 3843 10448
      3863 10447 3879 10405
TIME...MOT...LOC 2215Z 262DEG 15KT 3855 10435
Special weather statement, Jun 30, 4:40 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT MON JUN 30 2014

COZ097-098-010015-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
440 PM MDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND EAST CENTRAL
BENT COUNTIES UNTIL 615 PM MDT...

AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS 12 MILES SOUTH OF LAMAR...MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE DEVELOPING STORMS.

LOCATIONS IMPACTED INCLUDE...
HOLLY AND GRANADA.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3776 10282 3803 10277 3808 10205 3785 10204
      3765 10205
TIME...MOT...LOC 2238Z 278DEG 16KT 3791 10269
Special weather statement, Jun 30, 4:43 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT MON JUN 30 2014

COZ095>098-010015-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
443 PM MDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...NORTHERN PROWERS AND
NORTHEASTERN BENT COUNTIES UNTIL 615 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS 10 MILES NORTH OF HASWELL...OR 18
MILES SOUTH OF AROYA...MOVING EAST-SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EADS...SHERIDAN LAKE...HARTMAN...HASWELL...BRANDON...NEEOSHE
RESERVOIR...NEEGRONDA RESERVOIR...TOWNER...CHIVINGTON...SWEETWATER
RESERVOIR AND QUEENS RESERVOIR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3837 10345 3838 10345 3852 10336 3853 10317
      3861 10317 3861 10205 3809 10205
TIME...MOT...LOC 2242Z 291DEG 28KT 3860 10323
Local storm report, Jun 30, 5:49 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TORNADO          4 W SPRINGFIELD         37.41N 102.69W
06/30/2014                   BACA               CO   EMERGENCY MNGR

            MULITPLE REPORTS OF TOR / LANDSPOUT NEAR COUNTY RD Y
            AND HYWY 287.

&&

PP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:05 PM MDTSevere Thunderstorm WarningPUBProwers40 min
Jun 30, 6:37 PM MDTSpecial Weather StatementPUB53 min
Jun 30, 7:49 PM MDTSpecial Weather StatementPUBEl Paso86 min
Jun 30, 10:18 PM MDTSpecial Weather StatementPUBEl Paso87 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.